Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Blood disorder, thrombocytopenia - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Good Posted in: Blood Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
Doctor :   hi
Doctor :   how can i help you?
User :   hi
Doctor :   yes
Doctor :   tell me
User :   I have a certain blood disorder
Doctor :   ok
Doctor :   please proceed
User :   thrombocytopenia
Doctor :   ok
User :   I was told to take steroids,
Doctor :   ok
Doctor :  

For health purposes I need this information--Age: Gender: Occupation: Location: Marital Status:

User :   age: 48, married
Doctor :   ok
Doctor :   why did you get this test done?
User :   i started noticing blue patches on my arms and legs
Doctor :   ok
User :   and also heavy menstruL BLEEDING
Doctor :   ok
User :   I am wary of taking steroids as i have read about the serious side effects if taken for a long time
Doctor :   yes there are side effects of long term use of steroids
User :   from the past few months i feel extremely fatigued on exertion

Doctor :   ok
User :   I was wondering if there are any alternative treatments
Doctor :   thrombocyto penia is a labortory finding there are various causes for this
Doctor :   and the treatment depends upon the cause recognised
User :   the platelet counthas remained around 20-25k
Doctor :   ok
Doctor :   thats low counts
Doctor :   infact dangerously low
User :   yes and sometimes my hb count also falls
Doctor :   ok
Doctor :   this low hb maybe the cause for you getting feel extremely fatigued
Doctor :   how specifically can i assit you?
User :   i was on fesovit for sometime
Doctor :   ok
User :   but it does not seem to help a lot
Doctor :   fesovit is the treatment in iron defeciency states
Doctor :   are you there?
User :   yes
Doctor :   ok
Doctor :   tell what specfically can i assist you with?
User :   I was told that the only treatment is steroids, and that even with treatment the condition may not be completely cured.
Doctor :   ok
Doctor :   they are the best persons to decide the treatment
Doctor :   in your case as they nwould have examined you physically
Doctor :   and gone through all the investigationa and had a detailed history
User :   it was diagnosed as itp
Doctor :   ok
User :   from the various info i got on hte net, i came to know that steroids have mvery harmful side effects.
Doctor :   yes on long term use
User :   I monitor my count regularly and the count has remained at 20-30k.
User :   I am not under constant medical care now
User :   i am managing the condition
Doctor :   this low counts needs platlet transfusion to prevent any bleeding with in
User :   I would like to know if there are any dietary measures that would help
Doctor :   not much to tyhe best of knowledge
User :   Can I contact you in future with any problems?

Doctor :   We are available from 9AM to 9PM IST everyday.
Doctor :   please fill this and say when done?
Doctor :   is there any thing else that i can help with?
User :   otherwise i do not have any problem
Doctor :   ok
User :   Am i chatting with
Doctor :   this is
User :   Thank you Doctor.
Doctor :   thank you
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor